Format

Send to

Choose Destination
Haemophilia. 1998 Nov;4(6):854-9.

Anaphylactoid reactions and nephrotic syndrome--a considerable risk during factor IX treatment in patients with haemophilia B and inhibitors: a report on the outcome in two brothers.

Author information

1
Department of Internal Medicine, Sahlgrenska University Hospital, Göteborg, Sweden.

Abstract

Anaphylaxis/anaphylactoid reactions have recently been reported after few treatments with factor IX concentrates in patients with haemophilia B at the same time as inhibitors to factor IX were demonstrated. In some of these cases nephrotic syndrome has appeared during immune tolerance induction (ITI) with high doses of factor IX concentrates. Gene deletions seem to be associated with a high risk of developing antibodies to factor IX. This report presents two brothers with deletion of 1 bp in exon f of the factor IX gene. Both showed anaphylactoid reactions and they were desensitized using slow i.v. injections of factor IX. At the time of anaphylaxis, inhibitors of factor IX in a low titre could be demonstrated. The elder brother responded well after a short time on ITI and has no spontaneous bleedings on regular prophylaxis although in a somewhat higher dose than expected. On the other hand, in spite of comparable regimens, the younger brother has so far been resistant to ITI. Moreover, during treatment with extremely high doses of factor IX concentrate he developed nephrotic syndrome which only slowly subsided after treatment with corticosteroids and withdrawal of factor IX.

PMID:
10028310
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center